Twelve days after having a second shunt placed on the right side as well as the left side too I fell and landed right on the one on the left. Two days later my feet had swollen up and I went to the doctor. They ran all kinds of tests including an ultra sound of my legs to see if I had a blood clot. Well there was no clot and all my blood work came back all good. I had a shunt function test on the one on the left and the isotope went through. I'm pretty sure the one on the right is not working at all. Friday I'm going up to UCSF where they will preform a shunt function test to see if its working. My feet are swollen real bad could that indicate shunt malfunction of the shunt on the right??
Hello, Thank you for your question. If you have continuous symptoms like that, possible causes may be shunt is either under-draining or over-draining. Your doctor can assess this with a lumbar puncture and measures the fluid pressure. He/She may make some adjustment of the shunt to allow it to drain more and can monitor if the symptoms improves. Another possibility could be shunt is over-draining, that may lead to low CSF pressure that can also lead to headache. This may improve when the person lies down and gets worse when the person sits or stands. Other possibility could be any circulatory disorder related to heart condition or blood vessel disorder. As you are suffering from continuous symptoms, please arrange an appointment with a neurologist right away who will evaluate the further underlying disorders here that may be the main reasons of her headaches and can suggest her appropriate treatment. Hope this information proves helpful to you.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.